MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of divergent advia centaur total hcg (thcg) results for one patient in repeat testing.There were no instrument errors observed, and quality control (qc) result have been within expected ranges.No issues were noted for any other patient samples.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of divergent advia centaur total hcg (thcg) results for one patient when running thcg lot 355.An initial thcg result above reference range for non-pregnant females was obtained for a 31-year-old female patient (no details provided).The test was repeated using the same sample according to local protocol, and the second test produced a result below assay measuring interval (<4.0 miu/ml).Due to the observed difference between results, a third test was run, and another result below measuring interval was obtained.A ¿negative¿ result was reported for the patient.A week later, while validating a new thcg kit lot, the affected sample was re-tested following refrigerated storage as part of the evaluation.This sample, when tested with new thcg lot 357, produced a much higher result (above reference range for non-pregnant females).When the same sample was repeat-tested, the higher result was reproduced.The customer is uncertain which result to consider correct.There are no allegations of any adverse patient consequences in association with the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00386 was initially submitted on 16-aug-2024.Update, august 2024: siemens has concluded the investigation.A customer from the united states reported observation of divergent advia centaur total hcg (thcg) results for one patient when running atellica im thcg.In repeated testing, this patient's sample produced variable results.No instrument errors occurred during this timeframe, and a siemens service engineer performed a full system check and verified normal instrument operation.Quality control (qc) results have been within expected ranges, and no issues were noted for any other patient samples.No systemic issues have been observed for thcg.The customer believes the original sample may have contained a small clot during the initial testing, or possibly became contaminated after the initial test.The lab has notified the physician's office with a recommendation that the patient be re-drawn for confirmation.The identified issue appears to be isolated to this one patient sample.Based on the available information, a specific cause for the discordance cannot be identified.It is noted that pre-analytical variables can affect sample quality, and deviation from recommended best practices with respect to sample handling can lead to erroneous results.The customer is operational, and the reported issue is resolved by routine troubleshooting.There is no evidence of a reagent or instrument problem.Notes: 1) correction: in section g2, "foreign" had erroneously been selected in the initial report.2) additional information: in section h6, codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR TOTAL HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20003614
Report Number1219913-2024-00386
Device Sequence Number17995839
Product Code DHA
UDI-Device Identifier00630414505152
UDI-Public(01)00630414505152(10)09579355(17)240915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number09579355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale